MAUDE Adverse Event Report: CORDIS US. CORP BRITE TIP; INTRODUCER, CATHETER

CORDIS US. CORP BRITE TIP; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the dilators of two 5f 11cm.035-inch brite tip sheath introducers fractured during insertion over the wire, and the complete ends of both dilators fell off.There was no reported patient injury.The dilator separated during insertion, with the hub breaking off outside the patient while the sheath was in place.The separated system was successfully removed over the wire.The device had been flushed prior to use, and the vessel dilator was properly snapped into place at the hub.No difficulties were encountered during the insertion process.The procedure was completed by carefully removing the device and inserting a 6f sheath.No damage was observed on the device before use, and no harm was caused to the patient.The vessel at the insertion site exhibited mild calcification and mild tortuosity.The devices will be returned for evaluation.
 
Additional Manufacturer Narrative
Due to system limitations, section h6 required to input type of investigation, investigation findings, and investigation conclusions for an initial report.Pending additional information to complete investigation.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3 and h6.As reported, the dilators of two 5f 11cm.035-inch brite tip sheath introducers fractured during insertion over the wire, and the complete ends of both dilators fell off.There was no reported patient injury.The dilator separated during insertion, with the hub breaking off outside the patient while the sheath was in place.The separated system was successfully removed over the wire.The device had been flushed prior to use, and the vessel dilator was properly snapped into place at the hub.No difficulties were encountered during the insertion process.The procedure was completed by carefully removing the device and inserting a 6f sheath.No damage was observed on the device before use, and no harm was caused to the patient.The vessel at the insertion site exhibited mild calcification and mild tortuosity.Two non-sterile devices and three sterile devices were returned for analysis.One non- sterile device and the three sterile ones were evaluated under (b)(4) and the second non-sterile device was evaluated under (b)(4).(b)(4).One non-sterile si brite tip f5 11cm catheter unit was received inside a clear plastic bag and unpacked for product evaluation.Visual inspection identified a separated condition on the vessel dilator located approximately 14.6 cm from the distal tip, with no other damage or anomalies observed at naked eye on the returned device components.Magnified image review of the separation area identified elongation of the plastic material and permanent plastic deformation, findings consistent with a tensile overload failure mechanism, indicating the material was subjected to excessive tensile forces prior to separation.Dimensional analysis was performed near the damaged area to verify the vessel dilator outer and inner diameters, and the results were found to be within specification.No evidence of manufacturing defects or assembly issues was identified, and the product analysis does not suggest that the reported failure is related to the manufacturing process of the unit.The reported ¿vessel dilator ¿ separated¿ was found on both non-sterile devices.The exact cause of the separation cannot be determined however, magnified image review of the separation area identified elongation of the plastic material and permanent plastic deformation, findings consistent with a tensile overload failure mechanism, indicating the material was subjected to excessive tensile forces prior to separation.Therefore, handling factors cannot be excluded.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), if increased resistance is felt upon insertion of the sheath, stop the procedure and use fluoroscopy to determine the cause.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the sheath.Based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
BRITE TIP
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key23768421
Report Number9616099-2025-01963
Device Sequence Number9656929
Product Code DYB
UDI-Device Identifier10705032000178
UDI-Public(01)10705032000178(17)280430(10)18450955
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number401511M
Device Lot Number18450955
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown